Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 22, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Feb 17, 2008, 7:54 PM CST for Cooper County, Missouri. It took effect at Feb 17, 2008, 8:56 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2008, 7:54 PM CST (01:54 UTC)
- In effect from
- Feb 17, 2008, 8:56 PM CST
- Expired
- Feb 18, 2008, 5:15 AM CST
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lamine River near Otterville (OTTM7). The gauge peaked at 15.46 ft at Feb 17, 2008, 11:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KEAX 180154
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
754 PM CST SUN FEB 17 2008
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAMS...
BLACKWATER RIVER NEAR BLUE LICK
LAMINE RIVER NEAR OTTERVILLE
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER...SALINE
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC053-195-190154-
/O.NEW.KEAX.FL.W.0021.080218T1400Z-080221T0230Z/
/BLVM7.1.ER.080218T1400Z.080219T1200Z.080220T0230Z.NO/
754 PM CST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* FROM MONDAY MORNING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 6:45 PM SUNDAY THE STAGE WAS 23.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO
RISE TO NEAR 25.3 FEET BY TUESDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY TUESDAY EVENING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 23.2 SUN 07 PM 25.3 TUESDAY MORNING
$$
MOC053-190153-
/O.NEW.KEAX.FL.W.0022.080218T0256Z-080219T0645Z/
/OTTM7.1.ER.080218T0256Z.080218T0600Z.080218T0645Z.NO/
754 PM CST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE LAMINE RIVER NEAR OTTERVILLE.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM SUNDAY THE STAGE WAS 14.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 15.2 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY MONDAY MORNING.
* AT 15.0 FEET...LOW-LYING WOODLANDS AND FIELDS ALONG THE RIVER
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
LAMINE RIVER
OTTERVILLE 15 14.9 SUN 07 PM 15.2 EARLY MONDAY MORNING
$$2 follow-up statements
000
WGUS83 KEAX 180448
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1048 PM CST SUN FEB 17 2008
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
BLACKWATER RIVER AT VALLEY CITY
BLACKWATER RIVER NEAR BLUE LICK
PETITE SALINE CREEK NEAR BOONVILLE
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER...JOHNSON...
PETTIS...SALINE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...
GRAND RIVER NEAR SUMNER
LAMINE RIVER NEAR OTTERVILLE
WAKENDA CREEK AT CARROLLTON
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
COOPER...LINN...LIVINGSTON
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC101-159-190448-
/O.EXT.KEAX.FL.W.0020.000000T0000Z-080219T0905Z/
/VLYM7.1.ER.080217T2244Z.080218T0353Z.080218T0905Z.NO/
1048 PM CST SUN FEB 17 2008
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER AT VALLEY CITY
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:35 PM SUNDAY THE STAGE WAS 24.0 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY MORNING.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 24.0 SUN 11 PM 23.7 EARLY MONDAY MORNING
$$
MOC053-195-190447-
/O.EXT.KEAX.FL.W.0021.080218T0447Z-080221T0230Z/
/BLVM7.1.ER.080218T0437Z.080219T1200Z.080220T0230Z.NO/
1048 PM CST SUN FEB 17 2008
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK
* FROM THIS EVENING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:45 PM SUNDAY THE STAGE WAS 24.0 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 25.3 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TUESDAY EVENING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 24.0 SUN 10 PM 25.3 TUESDAY MORNING
$$
MOC033-041-115-117-190447-
/O.CON.KEAX.FL.W.0017.080218T0800Z-080219T1521Z/
/SNZM7.1.ER.080218T0800Z.080218T1200Z.080218T1521Z.NO/
1048 PM CST SUN FEB 17 2008
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER
* FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:45 PM SUNDAY THE STAGE WAS 22.3 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND
CONTINUE TO RISE TO NEAR 27.4 FEET BY MONDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 22.3 SUN 10 PM 27.4 MONDAY MORNING
$$
MOC053-190447-
/O.CON.KEAX.FL.W.0022.000000T0000Z-080219T0645Z/
/OTTM7.1.ER.080218T0150Z.080218T0415Z.080218T0645Z.NO/
1048 PM CST SUN FEB 17 2008
THE FLOOD WARNING CONTINUES FOR
THE LAMINE RIVER NEAR OTTERVILLE
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 PM SUNDAY THE STAGE WAS 15.3 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY MONDAY MORNING.
* AT 15.0 FEET...LOW-LYING WOODLANDS AND FIELDS ALONG THE RIVER
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
LAMINE RIVER
OTTERVILLE 15 15.3 SUN 10 PM 15.2 EARLY MONDAY MORNING
$$
MOC053-190447-
/O.EXT.KEAX.FL.W.0015.000000T0000Z-080219T1333Z/
/BONM7.1.ER.080217T1742Z.080218T0436Z.080218T1333Z.NO/
1048 PM CST SUN FEB 17 2008
THE FLOOD WARNING CONTINUES FOR
THE PETITE SALINE CREEK NEAR BOONVILLE
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:36 PM SUNDAY THE STAGE WAS 18.2 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY MORNING.
* AT 16.0 FEET...LOW-LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 18.2 SUN 11 PM 18.2 EARLY MONDAY MORNING
$$
MOC033-190447-
/O.CON.KEAX.FL.W.0019.000000T0000Z-080219T1324Z/
/CAXM7.1.ER.080218T0536Z.080218T0600Z.080218T1324Z.NO/
1048 PM CST SUN FEB 17 2008
THE FLOOD WARNING CONTINUES FOR
THE WAKENDA CREEK AT CARROLLTON
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM SUNDAY THE STAGE WAS 15.9 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 21.0 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY MONDAY MORNING.
* AT 20.0 FEET...FLOODING OF LOW-LYING UNDEVELOPED AREAS ALONG THE
CREEK BEGINS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
WAKENDA CREEK
CARROLLTON 20 15.9 SUN 10 PM 21.0 EARLY MONDAY MORNING
$$
NRR000
WGUS83 KEAX 181115
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
515 AM CST MON FEB 18 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
LAMINE RIVER NEAR OTTERVILLE
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
BLACKWATER RIVER AT VALLEY CITY
GRAND RIVER NEAR SUMNER
PETITE SALINE CREEK NEAR BOONVILLE
WAKENDA CREEK AT CARROLLTON
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
COOPER...JOHNSON...LINN...LIVINGSTON...PETTIS
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...
BLACKWATER RIVER NEAR BLUE LICK
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER...SALINE
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC101-159-191115-
/O.EXT.KEAX.FL.W.0020.000000T0000Z-080219T1232Z/
/VLYM7.1.ER.080217T2244Z.080218T0458Z.080218T1232Z.NO/
515 AM CST MON FEB 18 2008
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER AT VALLEY CITY
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:05 AM MONDAY THE STAGE WAS 22.6 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS MORNING.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 22.6 MON 05 AM 22.2 THIS MORNING
$$
MOC053-195-191114-
/O.CON.KEAX.FL.W.0021.000000T0000Z-080221T0230Z/
/BLVM7.1.ER.080218T0400Z.080219T1200Z.080220T0230Z.NO/
515 AM CST MON FEB 18 2008
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:45 AM MONDAY THE STAGE WAS 24.6 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 24.6 MON 05 AM 25.3 TUESDAY MORNING
$$
MOC033-041-115-117-191114-
/O.EXT.KEAX.FL.W.0017.000000T0000Z-080219T1616Z/
/SNZM7.1.ER.080218T1128Z.080218T1200Z.080218T1616Z.NO/
515 AM CST MON FEB 18 2008
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:45 AM MONDAY THE STAGE WAS 24.7 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND
CONTINUE TO RISE TO NEAR 27.4 FEET BY THIS MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY LATE THIS MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 24.7 MON 05 AM 27.4 THIS MORNING
$$
MOC053-181145-
/O.CAN.KEAX.FL.W.0022.000000T0000Z-080219T0645Z/
/OTTM7.1.ER.080218T0150Z.080218T0445Z.080218T0746Z.NO/
515 AM CST MON FEB 18 2008
THE FLOOD WARNING IS CANCELLED FOR
THE LAMINE RIVER NEAR OTTERVILLE
* AT 4:15 AM MONDAY THE STAGE WAS 13.8 FEET
* FELL BELOW FLOOD STAGE AT 1:46 AM MONDAY.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
LAMINE RIVER
OTTERVILLE 15 13.8 MON 04 AM 13.6 THIS MORNING
$$
MOC053-191114-
/O.EXT.KEAX.FL.W.0015.000000T0000Z-080219T1653Z/
/BONM7.1.ER.080217T1742Z.080218T1055Z.080218T1653Z.NO/
515 AM CST MON FEB 18 2008
THE FLOOD WARNING CONTINUES FOR
THE PETITE SALINE CREEK NEAR BOONVILLE
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:55 AM MONDAY THE STAGE WAS 18.8 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS MORNING.
* AT 16.0 FEET...LOW-LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 18.8 MON 05 AM 18.8 THIS MORNING
$$
MOC033-191114-
/O.EXT.KEAX.FL.W.0019.000000T0000Z-080219T1245Z/
/CAXM7.1.ER.080218T1157Z.080218T1200Z.080218T1245Z.NO/
515 AM CST MON FEB 18 2008
THE FLOOD WARNING CONTINUES FOR
THE WAKENDA CREEK AT CARROLLTON
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:00 AM MONDAY THE STAGE WAS 16.2 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND
CONTINUE TO RISE TO NEAR 20.2 FEET BY THIS MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY THIS MORNING.
* AT 20.0 FEET...FLOODING OF LOW-LYING UNDEVELOPED AREAS ALONG THE
CREEK BEGINS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
WAKENDA CREEK
CARROLLTON 20 16.2 MON 05 AM 20.2 THIS MORNING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Feb 17, 4:30 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 17, 4:30 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CST SUN FEB 17 2008
.DISCUSSION...
SNOW EXITED THE CWA THIS AFTERNOON BUT TIGHT SURFACE PRESSURE
GRADIENT ON BACK SIDE OF DEPARTING WINTER STORM HAS RESULTED IN
STRONG NORTHWEST WINDS GUSTING CLOSE TO 40KTS. WIND ADVISORIES WILL
ISSUED FOR NORTHWEST AND WEST CENTRAL MO/ADJACENT EASTERN KS TILL
00Z AND FOR PARTS OF NORTH CENTRAL/NORTHEAST MO TILL 04Z. GRADIENT
WILL RELAX THIS EVENING ALLOWING WINDS TO GRADUALLY DIMINISH...BUT
STILL REMAIN IN THE BREEZY CATEGORY OVERNIGHT.
WATER VAPOR IMAGERY SHOWS A COUPLE OF SHORTWAVES WHICH WILL KEEP THE
WEATHER UNSETTLED THROUGH MONDAY. LEAD SHORTWAVE DROPPING SOUTHEAST
THROUGH CENTRAL NEBRASKA HAS GENERATED BANDS OF SNOW SHOWERS OVER
EASTERN NE. ALTHOUGH SURFACE HEATING IN CLOUD FREE REGIONS HELPED
FUEL THIS PRECIPITATION BELIEVE THERE IS SUFFICIENT PVA TO MAINTAIN
A THREAT OF AT LEAST FLURRIES OVER THE WESTERN AND NORTHERN CWA
OVERNIGHT. TEMPERATURES A BIT OF A CHALLENGE DUE TO LACK OF COLD
ADVECTION IN THE WAKE OF THE STORM SYSTEM. A SECONDARY COLD FRONT
NOW OVER CENTRAL SD WILL PROVIDE THE BULK OF THE COOLING FOR OUR
CWA...BUT THAT BOUNDARY WILL NOT REACH NORTHWEST MO UNTIL AROUND
09Z. SO EVENING SHIFT MAY HAVE TO SLOW THE COOLING DOWN EVEN FURTHER
AFTER MIDNIGHT...AND EVEN RAISE LOWS OVER THE SOUTHEASTERN CWA.
MJ
(MONDAY-SUNDAY)...
MODELS FOR THE UPCOMING WEEK ARE IN GOOD AGREEMENT WITH THE OVERALL
PATTERN OF A DEEP POLAR VORTEX COVERING THE ERN HALF OF
CANADA...WITH HIGH AMPLITUDE RIDGING ACROSS WRN CANADA. WITH
CONTINUED NRN STREAM BLOCKING OVER WRN EUROPE...ONLY SRN STREAM
WAVES UNDERCUTTING THE WRN RIDGE WILL BE PROGRESSIVE FEATURES IN THE
FLOW REGIME. ASIDE FROM INCONSISTENCIES IN FORECASTING THE STRENGTH
OF A SRN STREAM WAVE EJECTING ACROSS THE AREA FRIDAY...UPPER LEVEL
FEATURES ACROSS THE CNTRL CONUS ARE QUITE SIMILAR BETWEEN ALL MODEL
SUITES...SUPPORTING BELOW NORMAL TEMPERATURES AND QPF NOT ATYPICAL
FOR FEBRUARY.
UNFORTUNATELY...DESPITE THE GOOD AGREEMENT AMONG MODEL ON HEIGHT
FIELDS...EITHER THERMAL FIELDS AT AND BELOW H7 UPSTREAM WERE
INITIALIZED IMPROPERLY...OR THE EVOLUTION OF SUCH FIELDS BECOME
SIGNIFICANTLY COMPLICATED AND COMPROMISED BY OTHER PROCESSES.
ANALYSIS OF EVEN 09Z SREF FORECAST TEMPS AS EARLY AS TUESDAY NIGHT
SHOW A REMARKABLE SPREAD...WITH H8 TEMPS RANGING OVER 20C...AND
TRANSLATING TO 2M TEMP SPREADS ON THE ORDER OF 50F (THE LARGEST SUCH
SPREAD THIS FORECASTER HAS EVER SEEN) SIMILAR SPREADS IN POSSIBLE
TEMPERATURE FORECASTS CONTINUE FOR THE REMAINDER OF THE WEEK...WITH
GFS ENSEMBLE STANDARD DEVIATIONS ON THE ORDER OF 4-5 DEGREES
(AGAIN...AN UNCOMMONLY LARGE SPREAD). THUS...WHILE THIS FORECAST
PACKAGE WOULD APPEAR STRAIGHT FORWARD...LARGE UNCERTAINTIES ABOUND.
HAVE FOLLOWED A GENERAL CONCEPTUAL MODEL OF THE OVERALL PATTERN
SUPPORTING COLDER TEMPERATURES...AND HAVE FORECAST SLIGHTLY UNDER
ENSEMBLE MEAN TEMPS...THOUGH NOT AS LOW AS MEX GUIDANCE (ALTHOUGH
DPROG/DT OF THE OPERATIONAL GFS WOULD SUGGEST A DEFINITE TREND
TOWARDS COLDER TEMPERATURES).
MODELS STRONGLY SUGGEST INCREASING CAA DURING THE DAYLIGHT HOURS
MONDAY...AS A SECONDARY SHORTWAVE DIVING SOUTH THROUGH THE DAKOTAS
FINALLY ALLOWS A 1024MB SFC HIGH TO SLIDE INTO THE LOWER MISSOURI
RIVER VALLEY. FORECAST 1000-850MB THICKNESSES INDICATE THE RANGE OF
TEMPERATURES SEEN OVER THE DAKOTAS TODAY SHOULD ADVECT INTO MISSOURI
MONDAY. WILL LIKELY SEE LITTLE DIURNAL RANGE MONDAY...ESPECIALLY
WITH NUMEROUS CLOUD STREAMERS AND SCATTERED FLURRIES AS SUGGESTED BY
FORECAST SOUNDINGS. SHOULD SEE FAIRLY NICE WARMING BY TUESDAY
AFTERNOON AS SOUTHWESTERLY DOWNSLOPE LOW LEVEL FLOW COMMENCES ON THE
BACK SIDE OF THE SFC HIGH PRESSURE. CURRENT SNOW COVER WILL LARGELY
DETERMINE THE TRUE MAGNITUDE OF WARMING FOR MANY LOCATIONS...AND
HAVE TRIED TO DEPICT SOMEWHAT RETARDED HIGH TEMPS FOR LOCATIONS THAT
RECEIVED DEEPER SNOWFALL TODAY.
MODEL TRENDS HAVE DECIDEDLY SHOWN A MORE INTENSE SFC HIGH PRESSURE
SPILLING SOUTH TUESDAY NIGHT...WITH AN ACCORDINGLY FURTHER SOUTHWARD
PROGRESSION INTO THE SRN PLAINS BY WEDNESDAY. GIVEN THIS INCREASED
STRENGTH...HAVE REMOVED ALL MENTION OF WEATHER UNTIL THE SRN STREAM
SHORTWAVE ACTUALLY IMPINGES UPON THE CWA THURSDAY NIGHT...AS ANY
AMOUNT OF RETURN FLOW/ISENTROPIC LIFT TYPE PRECIPITATION PROCESSES
WILL ALMOST ASSUREDLY BE EATEN AWAY BY THE DRY ELY LOW LEVEL FLOW
WELL AHEAD OF THE UPPER LEVEL WAVE. SOME QUESTION AS TO POSSIBLE
PRECIP TYPE FRIDAY AS THE SFC HIGH PRESSURE FINALLY BUDGES
EAST...AND LEE TROUGHING AND SFC PRESSURE FALLS BEGIN OVER THE SRN
AND CNTRL HIGH PLAINS. PARTIAL THICKNESS ANALYSIS AND FORECAST
SOUNDINGS INDICATE AN INITIAL FZRA/IP MIX TRANSITIONING TO RAIN
DURING THE DAYLIGHT HOURS. HOWEVER...STILL FAR TOO EARLY TO
DEFINITIVELY ADVERTISE SUCH A FROZEN MIX OF PRECIPITATION...BUT
SEVERAL SIGNS DO EXIST FOR SUCH AN EVENT THURSDAY NIGHT THROUGH
FRIDAY.
21
&&
.AVIATION...
FOR THE 18Z TAF...SNOW WILL BE ENDING BY 20Z AT ALL 3 TERMINALS WITH
CEILINGS IMPROVING TO MVFR AND UNRESTRICTED VISIBILITIES. STRONG
NORTHWEST WINDS WILL CONTINUE GUSTING UP TO 35 KTS AT STJ AND 30 KTS
AT MCI/MKC. UPSTREAM OBS OVER NEBRASKA SUGGEST WE SHOULD SEE VFR
CEILINGS FOR A HANDFUL OF HOURS LATER THIS EVENING BUT BELIEVE WE
WILL DROP BACK TO HIGH END MVFR TOWARDS DAYBREAK. WE WILL SEE A A
GRADUAL REDUCTION IN WINDS/GUSTS THIS EVENING. FOR THE 12Z-18Z
MONDAY PERIOD AM EXPECTING HIGH END MVFR CEILINGS WITH NORTHWEST
WINDS INCREASING/BECOMING GUSTY BY LATE MORNING. FLURRIES OR SNOW
SHOWERS POSSIBLE BUT CHANCES ARE TOO SMALL TO INCLUDE IN TAFS ATTM.
MJ
&&
EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 6 PM SUNDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ011-MOZ012-MOZ013-MOZ020-MOZ021-MOZ028-MOZ029-MOZ037.
WIND ADVISORY UNTIL 10 PM SUNDAY FOR MOZ005-MOZ006-MOZ007-
MOZ008-MOZ014-MOZ015-MOZ016-MOZ022-MOZ023.
KS...WIND ADVISORY UNTIL 6 PM SUNDAY FOR KSZ025-KSZ102-KSZ103-KSZ104-
KSZ105.Hazardous weather outlook, Feb 17, 4:15 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 PM CST SUN FEB 17 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-182215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 415 PM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT VERY STRONG NORTHWEST WINDS GUSTING UP TO 45 MPH WILL AFFECT WEST CENTRAL MISSOURI AND EASTERN KANSAS THROUGH INTO THE EARLY EVENING HOURS. THESE SAME WINDS WILL AFFECT PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI THROUGH MID EVENING. THE WINDS WILL GRADUALLY WEAKEN DURING THE EVENING HOURS AS THE STORM SYSTEM CONTINUES TO PULL AWAY FROM MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DURING THE THURSDAY NIGHT THROUGH FRIDAY TIME FRAME...THERE IS A RISK OF WINTRY WEATHER RANGING FROM FREEZING RAIN AND FREEZING DRIZZLE TO SNOW. A COLD FRONT WILL LIE TO THE SOUTH OF THE FORECAST AREA AND MAY PROVIDE THE FOCUS FOR OVERRUNNING PRECIPITATION. IT IS STILL TOO EARLY TO DETERMINE DEFINITIVELY WHICH PRECIPITATION TYPE WILL OCCUR AND HOW MUCH OF IT. EMERGENCY MANAGERS SHOULD MONITOR FUTURE FORECASTS FOR UPDATED INFORMATION ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF EXCESSIVE RAINFALL...FLOODING...AND SNOW ACCUMULATIONS TONIGHT THROUGH SUNDAY ARE APPRECIATED. MJ
In the hours before
Local storm report, Feb 17, 2:01 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW MARYVILLE 40.34N 94.87W
02/17/2008 E3.0 INCH NODAWAY MO LAW ENFORCEMENT
SNOW HAS ENDED
&&
MJLocal storm report, Feb 17, 2:05 PM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
205 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM SNOW TRENTON 40.08N 93.60W
02/17/2008 E3.4 INCH GRUNDY MO AMATEUR RADIO
SNOW HAS ENDED.
&&
MJLocal storm report, Feb 17, 2:23 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
223 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM SNOW TRENTON 40.08N 93.60W
02/17/2008 M3.4 INCH GRUNDY MO AMATEUR RADIO
SNOW HAS ENDED
&&
21Local storm report, Feb 17, 3:33 PM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
333 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SNOW SHAWNEE 39.02N 94.80W
02/17/2008 M3.5 INCH JOHNSON KS PUBLIC
&&
MRDLocal storm report, Feb 17, 5:22 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
522 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM SNOW KIRKSVILLE 40.20N 92.58W
02/17/2008 E3.5 INCH ADAIR MO LAW ENFORCEMENT
THREE TO THREE AND A HALF INCHES OF SNOWFALL
ACCUMULATION.
&&
MRDThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:54 PM CST | River Flood Warning | EAX | Cooper, Saline | 36 hr |
| Feb 18, 7:44 AM CST | River Flood Warning | EAX | Bates, Cass, Henry | 9 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.